Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 16, 2012, 2:44 PM EDT for Beaufort County, Craven County, North Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2012, 2:44 PM EDT (18:44 UTC)
- Expired
- May 16, 2012, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC
The radar
The Morehead City radar (KMHX), 73 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 2:50 PM EDT | HAIL 1 | 3 N Vanceboro, NC | ONE INCH HAIL AT OAKGROVE ROAD |
| May 16, 2:53 PM EDT | HAIL 0.75 | Vanceboro, NC | DIME SIZE HAIL ALONG HWY 43 NORTH AND BUTLER FORD RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS52 KMHX 161844
SVRMHX
NCC013-049-161930-
/O.NEW.KMHX.SV.W.0023.120516T1844Z-120516T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
244 PM EDT WED MAY 16 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
NORTH CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 330 PM EDT
* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER VANCEBORO...OR 15 MILES SOUTHEAST OF
AYDEN...MOVING NORTHEAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WILMAR...
BLOUNTS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3545 7686 3545 7687 3548 7698 3545 7696
3545 7692 3543 7688 3543 7684 3539 7681
3522 7723 3535 7733 3538 7729 3535 7726
3536 7724 3539 7724 3540 7720 3548 7718
3560 7697
TIME...MOT...LOC 1845Z 238DEG 13KT 3535 7719
$$
111 follow-up statement
446
WWUS52 KMHX 161857
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
257 PM EDT WED MAY 16 2012
NCC013-049-161930-
/O.CON.KMHX.SV.W.0023.000000T0000Z-120516T1930Z/
BEAUFORT NC-CRAVEN NC-
257 PM EDT WED MAY 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTH CENTRAL CRAVEN AND WESTERN BEAUFORT COUNTIES...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WILMAR...OR 11 MILES SOUTHWEST OF RIVER ROAD...MOVING NORTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CHOCOWINITY...BLOUNTS
CREEK...COX CROSSROADS...CORE POINT...BUNYAN AND WASHINGTON PARK.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3545 7686 3545 7687 3548 7698 3545 7696
3545 7692 3543 7688 3543 7684 3539 7681
3522 7723 3535 7733 3538 7729 3535 7726
3536 7724 3539 7724 3540 7720 3548 7718
3560 7697
TIME...MOT...LOC 1857Z 238DEG 13KT 3539 7711
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:19 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 16, 1:19 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 119 PM EDT WED MAY 16 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY AND MOVE THROUGH THE REGION LATE TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTH BEHIND THE FRONT AND CONTINUE TO RIDGE INTO THE AREA THIS WEEKEND AS AN AREA OF LOW PRESSURE LIFTS NORTH OFFSHORE. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 110 PM WED...MADE MINOR ADJUSTMENTS TO REFLECT CURRENT TRENDS. THIS POSITIVELY TILTED UPPER LEVEL TROUGH WILL PERSIST ACROSS THE APPALACHIANS INTO THE DEEP SOUTH WHILE A DISSIPATING TROUGH OF LOW PRES CONTINUES ACROSS THE CAROLINA PIEDMONT REGION. ATMOSPHERE CONDITIONS CONTINUE TO BE VERY MOIST AND UNSTABLE WITH CURRENT CAPE VALUES IN 2500 ACROSS THE SOUTHERN COASTAL PLAINS AND LI OF -7. BOTH SPC MESO ANALYSIS AND RUC MODEL REFLECTS PERFECTLY WHAT IS HAPPENING ON RADAR. RADAR IS CURRENTLY SHOWING SHOWERS AND THUNDERSTORMS ALONG OR EAST OF HWY 17 AND WILL CONTINUE INTO THE EVENING. HIGHS TODAY GENERALLY IN THE L80S INLAND AND U70S ALONG THE COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... AS OF 315 AM WED...A ROBUST NRN STREAM SHORTWAVE TROUGH SLIDES E OF THE GREAT LAKES TODAY AND MOVES INTO NEW ENGLAND TONIGHT WHILE THE ATTENDANT COLD FRONT DROPS ACROSS THE OHIO RIVER VALLEY TODAY AND IS EXPECTED TO PUSH THROUGH ERN NC LATE TONIGHT. ONGOING SHOWERS AND TSTMS EARLY THIS EVENING SHOULD DISSIPATE WITH LOSS OF SFC HEATING BUT THE AIRMASS REMAINS CONDITIONALLY UNSTABLE AND FRONTAL FORCING COULD BRING ADDITIONAL SHOWERS OR STORMS ACROSS THE REGION OVERNIGHT. SWLY FLOW AHEAD OF THE FRONT WILL BRING ANOTHER MILD NIGHT WITH LOWS MAINLY IN THE M/U60S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 315 AM WEDNESDAY...ENOUGH MODEL AGREEMENT TO MAKE MINOR ADJUSTMENTS TO THU-FRI PERIOD...THEN MODELS DIVERGE ON PATTERN EVOLUTION...LEADING TO LOW CONFIDENCE FCST FOR SAT-TUE. SFC FRONT WILL BE MOVING OFF COAST EARLY THU...BUT CAA AND LINGERING UPR TROF ENERGY SUPPORT PSBL SHOWER/TSTM DEVELOPMENT WITH ALL MODELS INDICATING SOME LIGHT QPF. ADJUSTED FCST FOR 20N/40S POPS DURING THE DAY...WITH LINGERING 20/30 SRN COASTAL SECTIONS THU NIGHT...IN LINE WITH MOS POP BLEND. MODELS GENERALLY AGREE ON DRY FCST FOR FRI AND FRI NIGHT WITH DRYING ATMOS AND UPR TROF AXIS MOVING OFF COAST. 00Z GFS HAS MAINLY DRY FCST FOR WEEKEND WITH SE UPR LOW SUPPRESSED FARTHER S...WHILE 00Z ECMWF CONTINUES TO INDICATE UPR LOW AXIS STRETCHED SW TO NE...WITH OFFSHORE SFC LOW DEVELOPMENT GRADUALLY RETROGRADING BACK TOWARD COAST SUN. NOT ENOUGH CONFIDENCE TO MAKE ADJUSTMENTS TO PREVIOUS FCST...AND CONTINUED WITH LOW CHC POPS RETURNING FOR SUN-TUE. COOLER HIGH PRES WILL RESULT IN TEMPS MAINLY 50S/70S FOR THU-FRI...WITH SOME GRADUAL MODERATION REST OF PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 1020 AM WED...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED AGAIN TODAY WITH A MOIST AND UNSTABLE AIRMASS IN PLACE AND A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA. SHOWERS TAPER OFF THIS EVENING BUT CANNOT RULE OUT ISOLATED TO SCATTERED SHOWERS PERSISTING OVERNIGHT WITH DESCENT INSTABILITY ALOFT AND A COLD FRONT DROPPING INTO THE AREA LATE. ALSO CANNOT RULE OUT PATCHY FOG LATE TONIGHT WITH ABUNDANT LOW LEVEL MOISTURE...ESPECIALLY IN AREAS THAT RECEIVE SIGNIFICANT RAINFALL TODAY. LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 315 AM WEDNESDAY...COLD FRONT WILL BE MOVING OFF COAST EARLY THU BUT DEVELOPING NE FLOW LIKELY TO CONTINUE MVFR CONDITIONS WITH SCT SHOWERS/TSTMS DURING DAY THU AND WITH SOME STRATUS/SCU THU NIGHT. VFR EXPECTED TO RETURN ON FRI WITH HIGH PRES BUILDING IN FROM N...AND CONTINUE THROUGH SAT. CHC OF SHOWERS/TSTMS MAY DEVELOP AGAIN SUN WITH INCREASING ONSHORE FLOW. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 110 PM WED...CURRENT FORECAST IS IN GREAT SHAPE. NO CHANGES NEEDED FOR THIS AFTERNOON. PREV DISC...S/SWLY WINDS AOB 15 KT CONTINUE TODAY WITH HIGH PRES CENTERED OFFSHORE AND A DISSIPATING TROUGH INLAND AND A COLD FRONT APPROACHING FROM THE NW. SEAS GRADUALLY DISSIPATING EARLY THIS MORNING AND BUOY 44095 OFF OREGON INLET HAS DROPPED BELOW 6 FT OVER THE PAST COUPLE HOURS AND EXPECT THE TREND TO CONTINUE AND WILL DROP THE SCA. SEAS AROUND 2-5 FT EXPECTED TODAY AND TONIGHT. LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 315 AM WEDNESDAY...MODELS CONTINUE TO SUPPORT CAA SURGE OF NE WINDS 15-20 KT SPREADING N TO S ALONG COAST ON THU AS HIGH PRES BUILDS ACROSS TO N. NE WINDS EXPECTED TO PERSIST THROUGH WEEKEND BUT LOW CONFIDENCE ON SPEEDS BEYOND FRIDAY DUE TO MODEL DIFFERENCES ON STRENGTH OF PRES GRADIENT. ALL MODELS GENERALLY AGREE TO HIGH PRES WILL CONTINUE TO EXTEND OVER AREA FROM MID ATLC COAST...BUT NAM AND ECMWF HAVE LOW PRES DEVELOPING OFFSHORE AND MOVING TOWARD COAST DURING PERIOD RESULTING IN MUCH STRONGER WINDS. HAVE LEANED TO GFS AND PREVIOUS FCST FOR WEEKEND...WITH PERSISTENT NE 15-20 KT FLOW LIKELY TO PRODUCE 5-6 FT SEAS FRIDAY-SUNDAY. STRONGER ECMWF AND NAM SOLUTIONS WOULD OBVIOUSLY RESULT IN PERIOD OF HIGHER WINDS AND SEAS...ESPECIALLY FOR NORTHERN AND CENTRAL WATERS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...SK NEAR TERM...SK/BM SHORT TERM...SK LONG TERM...JBM AVIATION...JBM/HSA/SK MARINE...JBM/SK/BM
Hazardous weather outlook, May 16, 10:38 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1038 AM EDT WED MAY 16 2012 NCZ029-044>047-079>081-090>094-098-171445- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 1038 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NORTH CAROLINA TODAY. A FEW STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS AND LARGE HAIL...MAINLY DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-171445- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1038 AM EDT WED MAY 16 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF CAPE HATTERAS TO NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NORTH CAROLINA TODAY. A FEW STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS AND LARGE HAIL...MAINLY DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 16, 9:30 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
930 AM EDT WED MAY 16 2012
NCZ047-103-161400-
MAINLAND DARE-OUTER BANKS DARE-
930 AM EDT WED MAY 16 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE AND
MAINLAND DARE COUNTIES THROUGH 1000 AM EDT...
AT 930 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COLINGTON TO STUMPY
POINT...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF KILL DEVIL
HILLS TO 13 MILES SOUTHEAST OF MANNS HARBOR...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...COLINGTON......KITTY
HAWK...KILL DEVIL HILLS...WHALEBONE......NAGS HEAD.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3577 7554 3576 7560 3561 7575 3566 7576
3579 7555 3580 7560 3584 7559 3580 7562
3583 7572 3583 7569 3586 7567 3594 7574
3591 7562 3593 7562 3600 7574 3604 7572
3608 7575 3609 7570 3602 7565 3564 7546
TIME...MOT...LOC 1330Z 249DEG 17KT 3599 7575 3570 7565
31Special weather statement, May 16, 12:33 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1233 PM EDT WED MAY 16 2012 NCZ080-081-092>094-098-161800- BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE 1233 PM EDT WED MAY 16 2012 ...THUNDERSTORMS LINING UP ALONG THE SEA BREEZE... LINE OF THUNDERSTORMS ARE LINING UP ALONG THE SEA BREEZE FROM SOUTHERN MAINLAND HYDE COUNTY TO ONSLOW COUNTY. THE STRONGEST OF THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH...FREQUENT LIGHTNING STRIKES...HEAVY RAINFALL AND POSSIBLE SMALL HAIL. JACKSONVILLE AND BAYBORO WILL BE AMONG THE COMMUNITIES AFFECTED BY THESE THUNDERSTORMS. THESE THUNDERSTORMS CONTAIN FREQUENT LIGHTNING. ANY OUTDOOR ACTIVITIES SHOULD BE DELAYED. PONDING OF WATER MAY ALSO OCCUR ON ROADWAYS DUE TO THE HEAVY RAINFALL. 11
Special weather statement, May 16, 2:02 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 202 PM EDT WED MAY 16 2012 NCZ080-081-090-092>094-098-161915- BEAUFORT-MAINLAND HYDE-DUPLIN-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...WALLACE... WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA... MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK... VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE 202 PM EDT WED MAY 16 2012 ...THUNDERSTORMS CONTINUE INLAND ALONG THE SEA BREEZE... A LINE OF THUNDERSTORMS WILL CONTINUE THROUGH LATE AFTERNOON FROM MAINLAND HYDE COUNTY SOUTHWEST TO ONSLOW COUNTY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...WIND GUSTS OF 30 TO 40 MPH...LOCALLY HEAVY RAINFALL IN EXCESS OF 1 TO 2 INCHES...AND POSSBILE SMALL HAIL. SOME OF THE COMMUNITIES AFFECTED BY THESE THUNDERSTORMS WILL INCLUDE JACKSONVILLE AND TRENTON. THESE THUNDERSTORMS CONTAIN FREQUENT LIGHTNING. ANY OUTDOOR ACTIVITIES SHOULD BE DELAYED. PONDING OF WATER MAY ALSO OCCUR ON ROADWAYS DUE TO THE HEAVY RAINFALL. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:02 AM EDT | Special Weather Statement | MHX | Washington | 58 min |
| May 16, 8:40 AM EDT | Special Weather Statement | MHX | Tyrrell | 35 min |
| May 16, 1:29 PM EDT | Areal Flood Advisory | MHX | Onslow | 91 min |
| May 16, 3:15 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin | 45 min |
| May 16, 3:38 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Washington | 52 min |
| May 16, 4:27 PM EDT | Special Weather Statement | MHX | Washington | 48 min |
| May 16, 4:28 PM EDT | Special Weather Statement | MHX | Duplin, Greene, Lenoir | 62 min |
| May 16, 5:50 PM EDT | Special Weather Statement | MHX | Carteret | 55 min |
| May 16, 7:59 PM EDT | Special Weather Statement | MHX | Carteret | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.